Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 11, NWS Green Bay, WI

February 9, 2017

NWS Green Bay, WI issued this small craft advisory at Feb 9, 2017, 8:48 PM CST. It took effect at Feb 10, 2017, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2017, 8:48 PM CST (02:48 UTC)
In effect from
Feb 10, 2017, 6:00 AM CST
Expired
Feb 11, 2017, 3:34 AM CST
In force
22 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

816 
WHUS73 KGRB 100248
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
848 PM CST THU FEB 9 2017

...GUSTY WINDS EXPECTED FRIDAY...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ON FRIDAY...AS A 
CLIPPER SYSTEM APPROACHES THE REGION.

LMZ541>543-101100-
/O.UPG.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/
/O.NEW.KGRB.SC.Y.0011.170210T1200Z-170211T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
848 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH TO SOUTHWEST WILL INCREASE TO 15 TO 25 KTS ON
  FRIDAY...WITH GUSTS TO 30 KTS.


* WAVES...1 TO 2 FT TONIGHT...BUILDING TO 5 TO 8 FEET ON FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
359 
WHUS73 KGRB 100948
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CST FRI FEB 10 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY...AS A CLIPPER SYSTEM 
TRACKS THROUGH THE AREA. THIS WILL CAUSE WINDS AND WAVES TO BUILD
ACROSS THE WESTERN GREAT LAKES REGION.

LMZ541>543-101800-
/O.EXT.KGRB.SC.Y.0011.170210T1200Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
348 AM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY, DIMINISHING TO 15 TO
  25 KNOTS THIS EVENING, BECOMING WEST 10 TO 15 KNOTS AFTER
  MIDNIGHT. 

* WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
401 
WHUS73 KGRB 101516
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
916 AM CST FRI FEB 10 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY...AS A CLIPPER SYSTEM
TRACKS THROUGH THE AREA. THIS WILL CAUSE STRONG WINDS AND WAVES 
TO BUILD ACROSS THE WESTERN GREAT LAKES REGION.

LMZ541>543-102330-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
916 AM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOTS
  POSSIBLE, DIMINISHING TO 15 TO 25 KNOTS THIS EVENING, BECOMING
  WEST 10 TO 15 KNOTS AFTER MIDNIGHT.

* WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
783 
WHUS73 KGRB 101853 
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 PM CST FRI FEB 10 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.GUSTY SOUTHWEST WINDS WILL STRENGTHEN TODAY AS A CLIPPER SYSTEM 
TRACKS THROUGH THE AREA. THIS WILL CAUSE STRONG WINDS AND WAVES TO
BUILD ACROSS THE WESTERN GREAT LAKES REGION.

LMZ541>543-110300-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1253 PM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOTS
  POSSIBLE, DIMINISHING TO 15 TO 25 KNOTS THIS EVENING, BECOMING
  WEST 10 TO 15 KNOTS AFTER MIDNIGHT. 

* WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
045 
WHUS73 KGRB 102117
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CST FRI FEB 10 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.SOUTHWEST WINDS CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON...SHIFTING TO THE WEST IN THE EVENING. WAVES WILL REMAIN
HIGH INTO THE EVENING BEFORE DIMINISHING OVERNIGHT AS WINDS
WEAKEN AND SHIFT.

LMZ541>543-110530-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
317 PM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...15 TO 25 KNOTS THIS EVENING...BECOMING WEST 10 TO 15 
KNOTS AFTER MIDNIGHT. 

* WAVES...5 TO 9 FT THROUGH THE REMAINDER OF THE AFTERNOON...SUBSIDING
TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
469 
WHUS73 KGRB 110326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CST FRI FEB 10 2017

...HIGH WAVES DIMINISH TONIGHT...

.SOUTHWESTERLY WINDS TURN WEST WITH A WEAK COLD FRONT TONIGHT. 
WAVES WILL CONTINUE DIMINISH THROUGH THE NIGHT.

LMZ541>543-111000-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
926 PM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...15 TO 25 KNOTS THIS EVENING...BECOMING WEST 10 TO 15 
  KNOTS AFTER MIDNIGHT.

* WAVES...4 TO 7 FT DIMINISHING TO 3 TO 5 AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
618 
WHUS73 KGRB 110934
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 AM CST SAT FEB 11 2017

...WINDS AND WAVES HAVE DIMINISHED...

.WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA
TODAY AND TONIGHT.

LMZ541>543-111045-
/O.CAN.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
334 AM CST SAT FEB 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

KURIMSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 5:31 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 9, 5:31 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
531 PM CST Thu Feb 9 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 331 PM CST Thu Feb 9 2017

A surface ridge over Wisconsin late today will continue eastward
overnight and Friday as a clipper system moves into the Great
Lakes Region. Southwest winds on the return flow side of the high
will bring warmer air and more moisture into the forecast area.
Snow with the clipper is expected late tonight into Friday before
departing.

Lows tonight are a concern, especially during the evening before
clouds and warm advection increase. Temperatures in the area only
reached the 10 to 15 degree range at most locations, so they do
not have to fall a lot to reach forecast lows. If winds drop off
and clouds take longer to spread across the area, lows will be
surpassed early in the night. Am counting on strong warm advection
and increasing clouds to keep it from getting colder than the
single digits above zero.

Snow chances should hold off until about 06Z in north central
Wisconsin before spreading across the rest of northern Wisconsin.
Slight chance PoPs extend farther to the south as the system
passes. Snow totals are expected to be highest near the Michigan
border but should be 2 inches or less. Warmer and drier air moving
in will bring a slight chance for some sleet or freezing
precipitation just before the system departs.

Forecast soundings for Friday showed a strong low-level inversion
that will prevent deep mixing and keep temperatures from getting
warmer than the lower to middle 30s across most of the area.

.LONG TERM...Friday Night Through Thursday
Issued at 331 PM CST Thu Feb 9 2017

After a brief period of split flow conditions this weekend into
early next week, the medium range models indicate that northwest
flow will reassert itself over the western Great Lakes on next Tue-
Wed.  Still have one system to contend with, which will arrive this
weekend.  Details are coming into better focus, though timing
differences remain.  A blend of the gfs/ecmwf should offer a
reasonable compromise.

Friday night through Saturday night...Warm advection precipitation
associated with a quick moving surface low passing by to our north,
will have exited by the start of Friday evening.  Low clouds will
likely hang tough over far northern WI, which do not appear to be
deep enough for freezing drizzle or flurries.  Otherwise, should see
broken mid and high clouds remain overhead Friday night into
Saturday.  Highs on Saturday will be well above normal with readings
in the mid 30s to low 40s.  The weather turns more interesting on
Saturday night, when a potent shortwave digs over the northern
Plains, causing low pressure to slide northeast over the central
Mississippi to northern Ohio Valleys.  Progged soundings indicate
that precip type will be mainly snow across the area, as the warm
layer centered around 850mb cools below freezing to the wetbulb.
North-central WI could see up to an inch, while most places could
see up to a dusting or half inch by daybreak.

Rest of the forecast...Light precipitation will be ongoing on Sunday
morning as a northern stream shortwave moves across the region.
Another inch is possible over northern WI on Sunday morning before
precipitation pulls out during the afternoon.  Northwest winds will
become gusty, however, behind the system, which could create minor
blowing and drifting of the fresh snow, primarily across northern WI
where accumulations should be the highest.  The upper flow will be
amplifying early next week, and will see a clipper arrive from the
northwest on Monday night into Tuesday, and possibly another on
Tuesday night into Wednesday. Not much moisture with either system,
so potential accumulations look generally under an inch.
Temperatures to fall below normal behind the clippers for Wednesday
and Thursday.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 531 PM CST Thu Feb 9 2017

Expect VFR conditions to prevail this evening as high pressure
drifts southeastward. A clipper type system will drop into the
northern Great Lakes region late tonight into Friday. Mid level
clouds will spill into the area later tonight into early Friday,
with a period of MVFR/IFR conditions due to snow over northeast
Wisconsin. A period of gusty south then southwest winds are
expected friday as the clipper system departs.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Feb 9, 3:37 PM CST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
337 PM CST Thu Feb 9 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
337 PM CST Thu Feb 9 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A light accumulating snow is possible across mainly north central
and far northeast Wisconsin starting. The snow may result in
locally hazardous travel.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Locally hazardous travel conditions remain possible across far
northern Wisconsin Friday morning as snow winds down and then ends.

Hazardous travel is possible later Saturday night into Sunday due
to the potential for a light accumulation of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Spotters are
requested to report snowfall amounts or any mixed precipitation.

LMZ521-522-541>543-102145-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
337 PM CST Thu Feb 9 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Southwest winds may gust to gale force at times on Friday.

West winds gusting to gale force are possible Sunday night into
Monday.

MG/MPC

In the hours before

Special weather statement, Feb 9, 3:59 PM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
359 PM CST Thu Feb 9 2017

WIZ005-010>013-018>022-031-039-040-073-074-100300-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Shawano-Brown-
Kewaunee-Southern Marinette County-Southern Oconto County-
359 PM CST Thu Feb 9 2017

...ACCUMULATING SNOW IS EXPECTED TONIGHT INTO FRIDAY MORNING...

A clipper system moving toward the region is expected to bring snow
to far northern Wisconsin. The snow should move in around midnight
and exit around midday Friday. Snow totals are forecast to range
from a dusting near Highway 29 to a little less than 2 inches
along the Michigan border. There may be a brief period of freezing
rain or sleet in the far north as the snow ends.

Untreated roads will probably become slippery. Slow down and
allow plenty of distance between you and the vehicle ahead of you.

MG

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.